Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 177, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2014, 6:01 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2014, 6:01 PM CDT (23:01 UTC)
- Expired
- Sep 1, 2014, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:24 PM CDT | HAIL 2.75 | 7 Nw Hollow, OK | |
| Sep 1, 6:24 PM CDT | HAIL 2.75 | 7 Nw Welch, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -344 m²/s²
- 0-3 km storm-relative helicity
- -142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
182
WUUS54 KTSA 012301
SVRTSA
OKC035-105-012345-
/O.NEW.KTSA.SV.W.0177.140901T2301Z-140901T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA...
NORTHEASTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 645 PM CDT
* AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
COFFEYVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3697 9506 3689 9555 3700 9562 3701 9508
TIME...MOT...LOC 2301Z 251DEG 28KT 3698 9547
HAIL...1.00IN
WIND...60MPH
$$
LACY3 follow-up statements
150
WWUS54 KTSA 012315
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT MON SEP 1 2014
OKC035-105-012345-
/O.CON.KTSA.SV.W.0177.000000T0000Z-140901T2345Z/
CRAIG OK-NOWATA OK-
615 PM CDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NOWATA AND NORTHWESTERN CRAIG COUNTIES UNTIL 645 PM CDT...
AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF EDNA...AND MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3691 9550 3700 9557 3701 9508 3697 9506
TIME...MOT...LOC 2315Z 263DEG 21KT 3698 9540
HAIL...1.50IN
WIND...60MPH
$$
LACY703
WWUS54 KTSA 012335
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT MON SEP 1 2014
OKC105-012345-
/O.CAN.KTSA.SV.W.0177.000000T0000Z-140901T2345Z/
NOWATA OK-
635 PM CDT MON SEP 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOWATA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3697 9506 3692 9543 3694 9543 3696 9540
3700 9540 3701 9508
TIME...MOT...LOC 2335Z 263DEG 21KT 3699 9526
$$
OKC035-012345-
/O.CON.KTSA.SV.W.0177.000000T0000Z-140901T2345Z/
CRAIG OK-
635 PM CDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CRAIG COUNTY UNTIL 645 PM CDT...
AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF EDNA...AND MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3697 9506 3692 9543 3694 9543 3696 9540
3700 9540 3701 9508
TIME...MOT...LOC 2335Z 263DEG 21KT 3699 9526
HAIL...1.50IN
WIND...60MPH
$$
LACY564
WWUS54 KTSA 012343
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT MON SEP 1 2014
OKC035-012353-
/O.EXP.KTSA.SV.W.0177.000000T0000Z-140901T2345Z/
CRAIG OK-
643 PM CDT MON SEP 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAIG COUNTY WILL
EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE...AND A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3697 9506 3692 9543 3694 9543 3696 9540
3700 9540 3701 9508
TIME...MOT...LOC 2343Z 263DEG 21KT 3700 9520
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:29 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 1, 3:29 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 329 PM CDT MON SEP 1 2014 .DISCUSSION... A PROGRESSIVE...LOW AMPLITUDE SHORTWAVE TROUGH IS SLIDING EAST ACROSS THE NORTH CENTRAL PART OF THE COUNTRY TODAY. A PAIR OF EMBEDDED VORTICITY MAXIMA EXIST...ONE LIFTING QUICKLY NORTHEAST INTO THE GREAT LAKES...AND ANOTHER MOVING ACROSS WY ATTM. NORTHEAST OK/NORTHWEST AR LIES ON THE SOUTHERN FRINGE OF THE DECENT WESTERLY FLOW IN THE MID LEVELS. AT THE SURFACE...A MORE COMPLEX PATTERN EXISTS DUE TO OVERNIGHT CONVECTION THAT WAS MORE EXTENSIVE THAN FORECAST. THE OUTFLOW BOUNDARY FROM THAT CONVECTION HAS BEEN RETREATING NORTH DURING THE AFTERNOON AND IS APPROACHING THE KANSAS BORDER. MEANWHILE...THE SYNOPTIC COLD FRONT HAS BECOME NEARLY STATIONARY ACROSS CENTRAL AND SW KS. THE HRRR HAS BEEN CONSISTENT ALL DAY IN DVLPNG STORMS BTWN 22-00Z IN THE ZONE BTWN THE TWO BOUNDARIES. DIRECTIONAL/SPEED SHEAR SHOULD BE GREAT ENOUGH TO SUPPORT SUPERCELLS...ESPECIALLY GIVEN AVAILABLE CAPE. LOW LEVEL BACKED WINDS IN BTWN THE TWO BOUNDARIES SUGGESTS...IF A SUPERCELL CAN GET GOING...THAT A LARGE HAIL/TORNADO RISK EXISTS BEFORE CELLS GRADUALLY CONGEAL INTO CLUSTERS AND THEN MOVE E/SE THIS EVENING...WHEN THE MAIN THREAT BECOMES DAMAGING WINDS. MORE DEVELOPMENT IS FORECAST BY THE HRRR LATER TONIGHT NORTH OF THE EFFECTIVE BOUNDARY. THERE WILL BE A SHARP CUTOFF AS YOU GO SOUTH WHERE RAIN FALLS AND WHERE IT DOESN'T...GIVEN STRONG CAP IN PLACE DUE TO EML. I BACKED OFF SOME ON LOWS TONIGHT ACROSS THE NE OK AND NW AR GIVEN POTENTIAL FOR CONVECTIVELY COOLED OUTFLOW...MUCH LIKE LAST NIGHT. RAIN/STORM CHANCES WILL CONTINUE INTO TUESDAY MAINLY ACROSS NE OK/NW AR NEAR AND NORTH OF THE EFFECTIVE BOUNDARY...WHICH WILL BEGIN TO RETREAT AGAIN TOMORROW AND ESPECIALLY TOMORROW NIGHT. THE BEST CHANCES FOR RAIN/STORMS TUESDAY NIGHT WILL BE NORTH AND EAST OF TULSA IN THE WARM ADVECTION REGIME. PRECIP CHANCES COME TO AN END WEDNESDAY AS THE BOUNDARY LIFTS NORTH OF THE REGION AND MID LEVEL HEIGHTS RISE. GUSTY SOUTHWEST WINDS WILL PUSH TEMPS BACK INTO THE UPPER 90S WEDNESDAY AFTERNOON ACROSS NE OK. THE DETERMINISTIC RUNS OF THE GFS/ECMWF TODAY ARE SLOWER WITH THE FRONT TOWARD THE END OF THE WEEK...GFS MORE SO THAN THE ECMWF. NEVERTHELESS...POPS WILL BE CARRIED FRIDAY AND SATURDAY...GRADUALLY TAPERING OFF SUNDAY. TEMPS WILL FALL BACK INTO THE 80S FOR HIGHS AND 60S FOR LOWS. THE RATHER ACTIVE PATTERN ACROSS THE NORTHERN TIER OF STATES CONTINUES INTO NEXT WEEK...AS ANOTHER STRONG SYSTEM MOVES ACROSS THE NORTHERN PART OF THE COUNTRY. AN EVEN STRONGER FRONT COULD BE ON THE WAY IN ABOUT 10 DAYS...A SIGN OF THE CHANGE IN SEASONS. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 71 91 75 96 / 60 40 20 10 FSM 75 91 73 94 / 30 40 20 10 MLC 77 93 76 93 / 30 30 10 10 BVO 69 90 69 96 / 60 40 30 10 FYV 71 86 69 91 / 60 50 30 20 BYV 71 86 69 91 / 60 50 30 20 MKO 73 90 72 93 / 50 40 20 10 MIO 71 88 72 94 / 60 40 40 10 F10 74 92 74 93 / 40 30 20 10 HHW 75 94 74 95 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Sep 1, 5:03 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON SEP 1 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT MON SEP 1 2014
...SEVERE THUNDERSTORM THREAT INCREASES THIS EVENING ACROSS
NORTHEAST OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...VERY LIMITED.
AREA...FAR NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.
ONSET...AFTER 6 PM...DIMINISHING AFTER 9 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...MAINLY NORTHEAST OKLAHOMA.
ONSET...AFTER 6 PM.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS EVENING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 6 PM.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS
EVENING ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA...NEAR
THE INTERSECTION OF A COLD FRONT AND OUTFLOW BOUNDARY. ISOLATED
THUNDERSTORMS THAT DEVELOP EARLY THIS EVENING WILL HAVE A VERY
LIMITED TORNADO THREAT...ALTHOUGH STORMS ARE EXPECTED TO
EVENTUALLY DEVELOP INTO CLUSTERS AND MOVE EAST-SOUTHEAST ACROSS
PARTS OF NORTHEAST OKLAHOMA THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN SEVERE WEATHER THREAT WITH THIS ACTIVITY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE WELL INTO THE
OVERNIGHT HOURS...POSSIBLY AFFECTING PARTS OF NORTHWEST
ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE WEAK COLD FRONT ALONG WITH VARIOUS OUTFLOW BOUNDARIES WILL
REMAIN ACROSS THE REGION TUESDAY...AND WILL SERVE AS A FOCUS FOR
CONTINUED THUNDERSTORM CHANCES. TEMPERATURES WILL REMAIN WELL
ABOVE NORMAL FOR MID TO LATE WEEK...BEFORE THE NEXT COLD FRONT AND
ASSOCIATED THUNDERSTORM CHANCES ARRIVE NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Sep 1, 5:45 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT MON SEP 1 2014
OKZ056-012315-
NOWATA OK-
545 PM CDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN NOWATA
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF SOUTH COFFEYVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3697 9541 3685 9567 3693 9576 3701 9566
3700 9540
TIME...MOT...LOC 2245Z 233DEG 23KT 3694 9562
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:08 AM CDT | Special Weather Statement | TSA | Nowata | 52 min |
| Sep 1, 3:32 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 43 min |
| Sep 1, 5:45 PM CDT | Special Weather Statement | TSA | Nowata | 30 min |
| Sep 1, 6:40 PM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Sep 1, 6:53 PM CDT | Tornado Warning | TSA | Craig | 37 min |
| Sep 1, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.